Alert archive / Arkansas / Flash Flood Warnings in 2003
Flash Flood Warning 84, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Aug 2, 2003, 6:24 AM CDT for Boone County, Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2003, 6:24 AM CDT (11:24 UTC)
- Expired
- Aug 2, 2003, 8:25 AM CDT
- In force
- 2 hr
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Boone County, AR
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 11.4 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 483 J/kg
- Mixed-layer CIN
- -165 J/kg
- Mixed-layer LCL
- 1986 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 280 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLZK 021127 FFWLIT ARC009-021325- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 624 AM CDT SAT AUG 2 2003 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * FLASH FLOOD WARNING FOR... BOONE COUNTY IN NORTH CENTRAL ARKANSAS * UNTIL 825 AM CDT * AT 620 AM CDT...DOPPLER WEATHER RADAR SHOWED WIDESPREAD SHOWERS AND THUNDERSTORMS ACROSS MUCH OF BOONE COUNTY. AREAS OF HEAVY RAIN HAVE OCCURRED ACROSS THE COUNTY...WITH 2 TO 3 INCH AMOUNTS IN SOME SPOTS. WITH ADDITIONAL HEAVY RAINFALL...FLASH FLOODING IS LIKELY TO OCCUR. && DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF MOVING WATER TO CARRY A VEHICLE DOWNSTREAM. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LITTLE ROCK. LAT...LON 3648 9289 3613 9288 3613 9328 3649 9330 $$ 46
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 3:38 AM CDT, 2 hours 46 minutes earlier.
Area forecast discussion, Aug 2, 3:38 AM CDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 338 AM CDT SAT AUG 2 2003 OF MAIN CONCERN THIS AM ARE TSTMS TODAY. A SERIES OF UPPER LEVEL TROUGHS WILL CONTINUE TO MOVE ACROSS OUR REGION UNDER A CONTINUING NORTHWEST FLOW ALOFT FOR THE NEXT SEVERAL DAYS. TEMPS WILL CONTINUE IN THE WARM TO HOT CATEGORY AND NEAR NORMAL. FCSTID = 38 HRO 86 67 88 69 / 50 20 20 20 LIT 91 72 90 72 / 50 30 30 20 HOT 91 73 91 72 / 50 30 30 20 PBF 93 74 92 72 / 40 30 30 20 .LZK...NONE.
Hazardous weather outlook, Aug 2, 5:00 AM CDT, 1 hour 24 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-031000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT SAT AUG 2 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT ACROSS MOST OF ARKANSAS. NORTHWEST FLOW ALOFT WILL ALLOW SEVERAL SYSTEMS IN THE UPPER ATMOSPHERE TO MOVE ACROSS THE STATE. STORMS WILL DEVELOP ALONG A STATIONARY FRONT THAT IS LOCATED IN SOUTHERN ARKANSAS. MULTIPLE STORMS MAY FORM AND COMBINE WITH ONE ANOTHER TO FORM LARGE COMPLEXES OF STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SHOWERS AND THUNDERSTORMS WILL BE EXPECTED THROUGH EARLY NEXT WEEK. THE FRONT WILL EVENTUALLY MOVE NORTH AND OUT OF THE AREA BY WEDNESDAY. UNTIL THEN...SCATTERED SHOWERS AND THUNDERSTORMS WILL BE IN THE FORECAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT. 51
In the hours before
Local storm report, Aug 2, 1:05 AM CDT, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
105 AM CDT SAT AUG 2 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1035 PM MENA AR WIND DAMAGE
08/01/03 POLK TREES AND POWER LINES
DOWN. REPORTED BY LAW
ENFORCEMENT.
1218 AM 2 S MURFREESBORO AR WIND DAMAGE
08/02/03 PIKE TREES DOWN. REPORTED BY
LAW ENFORCEMENT.
44The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 9:25 PM CDT | Severe Thunderstorm Warning | LZK | Logan, Scott | 45 min |
| Aug 1, 10:36 PM CDT | Severe Thunderstorm Warning | LZK | Polk | 44 min |
| Aug 1, 11:56 PM CDT | Severe Thunderstorm Warning | LZK | Pike | 39 min |
| Aug 2, 4:09 AM CDT | Severe Thunderstorm Warning | LZK | Baxter, Boone, Fulton, Izard, Marion | 76 min |
| Aug 2, 4:52 AM CDT | Severe Thunderstorm Warning | LZK | Searcy, Stone | 58 min |
| Aug 2, 5:00 AM CDT | Severe Thunderstorm Warning | LZK | Sharp | 50 min |
| Aug 2, 5:27 AM CDT | Severe Thunderstorm Warning | LZK | Boone | 43 min |
| Aug 2, 7:46 AM CDT | Severe Thunderstorm Warning | LZK | Jackson | 39 min |
| Aug 2, 9:24 AM CDT | Flash Flood Warning | LZK | Jackson | 2 hr |
| Aug 2, 11:59 AM CDT | Severe Thunderstorm Warning | LZK | Arkansas | 36 min |
| Aug 2, 12:33 PM CDT | Severe Thunderstorm Warning | LZK | Lincoln | 42 min |
| Aug 2, 1:42 PM CDT | Severe Thunderstorm Warning | LZK | Bradley | 33 min |
Nearby
Flash Flood Warnings in Arkansas, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.